An isoperimetric inequality for a nonlinear eigenvalue problem
Annales de l'I.H.P. Analyse non linéaire, Volume 29 (2012) no. 1, p. 21-34

We prove an isoperimetric inequality of the Rayleigh–Faber–Krahn type for a nonlinear generalization of the first twisted Dirichlet eigenvalue, defined by λ p,q (Ω)= inf {v L p (Ω) v L q (Ω) ,v0,vW 0 1,p (Ω), Ω|v| q-2 vdx=0}. More precisely, we show that the minimizer among sets of given volume is the union of two equal balls.

On montre une inégalité isopérimétrique du type Rayleigh–Faber–Krahn pour une généralisation non-linéaire de la première valeur propre de Dirichlet torsadée, définie par λ p,q (Ω)= inf {v L p (Ω) v L q (Ω) ,v0,vW 0 1,p (Ω), Ω|v| q-2 vdx=0}. Plus précisément, on montre que le minimum parmi les ensembles de volume donné est lʼunion de deux boules égales.

@article{AIHPC_2012__29_1_21_0,
     author = {Croce, Gisella and Henrot, Antoine and Pisante, Giovanni},
     title = {An isoperimetric inequality for a nonlinear eigenvalue problem},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {29},
     number = {1},
     year = {2012},
     pages = {21-34},
     doi = {10.1016/j.anihpc.2011.08.001},
     zbl = {1243.49048},
     mrnumber = {2876245},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2012__29_1_21_0}
}
Croce, Gisella; Henrot, Antoine; Pisante, Giovanni. An isoperimetric inequality for a nonlinear eigenvalue problem. Annales de l'I.H.P. Analyse non linéaire, Volume 29 (2012) no. 1, pp. 21-34. doi : 10.1016/j.anihpc.2011.08.001. http://www.numdam.org/item/AIHPC_2012__29_1_21_0/

[1] L. Barbosa, P. Bérard, Eigenvalue and “twisted” eigenvalue problems, applications to cmc surfaces, J. Math. Pures Appl. (9) 79 no. 5 (2000), 427-450 | MR 1759435 | Zbl 0958.58006

[2] M. Belloni, B. Kawohl, A symmetry problem related to Wirtingerʼs and Poincaréʼs inequality, J. Differential Equations 156 no. 1 (1999), 211-218 | MR 1701790 | Zbl 0954.26005

[3] F. Brock, A. Henrot, A symmetry result for an overdetermined elliptic problem using continuous rearrangement and domain derivative, Rend. Circ. Mat. Palermo (2) 51 no. 3 (2002), 375-390 | MR 1947461 | Zbl 1194.35282

[4] A.P. Buslaev, V.A. Kondratév, A.I. Nazarov, On a family of extremal problems and related properties of an integral, Mat. Zametki (64) 51 no. 3 (1998), 830-838 | MR 1691263

[5] G. Croce, B. Dacorogna, On a generalized Wirtinger inequality, Discrete Contin. Dyn. Syst. 9 no. 5 (2003), 1329-1341 | MR 1974431 | Zbl 1055.49033

[6] B. Dacorogna, W. Gangbo, N. Subía, Sur une généralisation de lʼinégalité de Wirtinger, Ann. Inst. H. Poincaré Anal. Non Linéaire 9 (1992), 29-50 | Numdam | MR 1151466 | Zbl 0764.49009

[7] L. Damascelli, B. Sciunzi, Regularity, monotonicity and symmetry of positive solutions of m-Laplace equations, J. Differential Equations 206 no. 2 (2004), 483-515 | MR 2096703 | Zbl 1108.35069

[8] G. Dinca, F. Isaia, Generalized Pohozaev identity and a non-existence result for the p-laplacian: weak solutions, Adv. Differential Equations 14 no. 5–6 (2009), 497-540 | MR 2502703 | Zbl 1179.35132

[9] B. Emamizadeh, M. Zivari-Rezapour, Monotonicity of the principal eigenvalue of the p-laplacian in an annulus, Proc. Amer. Math. Soc. 136 no. 5 (2008), 1725-1731 | MR 2373602 | Zbl 1148.35060

[10] L. Erbe, M. Tang, Uniqueness theorems for positive radial solutions of quasilinear elliptic equations in a ball, J. Differential Equations 138 no. 2 (1997), 351-379 | MR 1462272 | Zbl 0884.34025

[11] F. Farroni, R. Giova, T. Ricciardi, Best constant and extremals for a vector Poincaré inequality with weights, Sci. Math. Jpn. 71 no. 2 (2010), 111-126 | MR 2640468 | Zbl 1188.26013

[12] B. Franchi, E. Lanconelli, J. Serrin, Existence and uniqueness of nonnegative solutions of quasilinear equations in n , Adv. Math. 118 no. 2 (1996), 177-243 | MR 1378680 | Zbl 0853.35035

[13] G. Franzina, P.D. Lamberti, Existence and uniqueness for a p-laplacian nonlinear eigenvalue problem, Electron. J. Differential Equations 26 (2010) | MR 2602859 | Zbl 1188.35125

[14] P. Freitas, A. Henrot, On the first twisted Dirichlet eigenvalue, Commun. Anal. Geom. 12 no. 5 (2004), 1083-1103 | MR 2103312 | Zbl 1110.58003

[15] N. Fusco, F. Maggi, A. Pratelli, The sharp quantitative isoperimetric inequality, Ann. of Math. (2) (2006) | MR 2456887 | Zbl 1121.46029

[16] A. Henrot, Extremum Problems for Eigenvalues of Elliptic Operators, Frontiers in Mathematics, Birkhäuser Verlag, Basel (2006) | MR 2251558 | Zbl 1109.35081

[17] A. Henrot, M. Pierre, Variation et optimisation de formes. Une analyse géométrique, Mathématiques & Applications (Berlin) vol. 48, Springer, Berlin (2005) | MR 2512810

[18] B. Kawohl, Rearrangements and Convexity of Level Sets in PDE, Lecture Notes in Mathematics vol. 1150, Springer-Verlag, Berlin (1985) | MR 810619 | Zbl 0593.35002

[19] B. Kawohl, Symmetry results for functions yielding best constants in Sobolev-type inequalities, Discrete Contin. Dyn. Syst. 6 no. 3 (2000), 683-690 | MR 1757396 | Zbl 1157.35342

[20] B. Kawohl, V. Fridman, Isoperimetric estimates for the first eigenvalue of the p-Laplace operator and the Cheeger constant, Comment. Math. Univ. Carolin. 44 no. 4 (2003), 659-667 | MR 2062882 | Zbl 1105.35029

[21] B. Kawohl, M. Lucia, S. Prashanth, Simplicity of the principal eigenvalue for indefinite quasilinear problems, Adv. Differential Equations 12 no. 4 (2007), 407-434 | MR 2305874 | Zbl 1158.35069

[22] O.A. Ladyzhenskaya, N.N. Uralt´Seva, Linear and Quasilinear Elliptic Equations, Academic Press, New York (1968) | MR 244627 | Zbl 0164.13002

[23] A.I. Nazarov, On the symmetry of extremals in the weight embedding theorem, J. Math. Sci. (New York) 107 no. 3 (2001), 3841-3859 | MR 1887840 | Zbl 1049.49002

[24] P. Pucci, J. Serrin, A general variational identity, Indiana Univ. Math. J. 35 no. 3 (1986), 681-703 | MR 855181 | Zbl 0625.35027

[25] J. Simon, Differentiation with respect to the domain in boundary value problems, Numer. Funct. Anal. Optim. 2 no. 7–8 (1980), 649-687 | MR 619172 | Zbl 0471.35077